Be comfortable in your skin – this is a judgement free zone. Find out more!

Huggies Forum

Switch to Nappy-Pants

for toilet training!

Learn more

Valium anyone!!!!!! Rss

Hi everyone,

I was just after some info, if anyone has any, on valium & 4 year olds!!!

My girlriend took her 4 year to the docs to get his vaccinations today & he was hysterical & the doctor couldn't & wouldn't give it to him. He has told my friend to bring him back in November & to call a few days prior & he would order a script for valium. This is to sedate him so he can be injected!!!!

I have never heard of this before & i don't know that I would be too pleased to give it to my kids.

My friend is really shocked at all this & isn't quite sure what to do. I mean i'm sure it m ust be safe or else the doc qwouldn't do it, but it's not a great thing to have to do to your child.

Any advice would be greatly appreciated & passed on.

Thank you



Michelle - Mum to 2

Perhpas I shouldn't make a joke of this, but when I saw your topic name I laughed and just imagined all of the Huggies Mums with toddlers seeing the sign up "Valium anyone???" and all of us thinking "OH yes please, I'll have 2".

On a more serious side, it does seem very extreme for a Doctor to consider using vaalium on a child.

I hope it all works out for your friend.

roy,mumof2,nsw

Hi. i was kinda shocked to read about what had happened to your friend. I mean who on earth would give thier child valium. I would definatly recommed that your friend goes and sees another doctor next time around. My 4 year old daughter was also hysterical at the sight of a needle that it took me and 3 other nurses to hold her still. i know that this might sound a bit cruel to hole her down but i think that it is far better than giving a child such a powerful drug.
i hope that it all works out for her. i would also ask the next doctor on their thoughts.
Goodluck.

Aleks, SA, 5yr old girl, 9yr old boy&bubs 10.4.04

Hiya,

I am with everyone else, and would be seeing another Dr. I would rather hold my children down kicking and screaming than give them Valium. It sounds very extreme to me.

Keep us updated,

Tepe

PS i also thought of the funny side when i read the title...

DD5, DS3, DS lost to SIDS at 6mths & DD6m

Def see another doctor, perhaps a more "child friendly" person. Or even a nurse may be more approachable to your child.

Jo

mum of 1

Hi michy

Was shocked to read your post I know this is a bit late, but if anyone else has this problem in the future it may help.

The studies on giving children psychological drugs as you speak of does, for sure have future effects later on in life.

My mum was talking about this just a few weeks ago which is quite strange.
But she was saying that the studies that were under taken in the 90s both in the States & the Uk showed the results that child on this particular family of drugs increases the later risk of children developing future major mental disorders.

Can't belive a doctor even did that which says something very scarey about our medcial system.

It makes me wonder if one the particular doctor has children, & second if so would he be giving valium to his.

I would change doctors straight away actually for the safety of all concerned.
Maybe he needs to retire smile

Take care to all
Regards elliot.

Elliot.

Sign in to follow this topic